advertisement
Question
Posted by: Candy | 2012/02/27

Yaz and low libido

Hi Doc

I am having a huge problem with my Yaz pills, i have been taking them for the last 6 months but i had to stop it. The reason for that is because it decreased my sex dive to ZERO, it made me moody and totally horrible to everyone around me. all of this is very strange becase i am 23, and I should be a happy go lucky, not sad depressed and moody.

I stopped mainly because this pill reduceed my sex drive COMPLETELY, to the point where i dont even want my bf to touch me, or even kiss me. I love him, i am very attracted to him, but i just dont want him to come near me sexually. Before i started Yaz, i loved doing it, all the time everyday almost, now I actually try everything to aoid it.

It has effected my relationship, my bf things i am not attracted to him, and i try and explain why this is happening, but he cant understand.
I have been back to the Doc who prescribed it for me, he for some reason does not belive it is the pill. and advised to to stop, the last active pill i took was the 27th of jan. I really thought i would get my sex drive back by now, but instead, i feel just as bad, and now i am weepy, sad, and cry over every little thing. Im so worried, i just want to be myself again, please help me:(

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Candy

Studies are mixed about whether oral contraceptives actually decrease libido in women. But a recent study of more than a thousand female medical students in Germany found that women using hormonal contraception were more likely to have sexual dysfunction than those using either no or non-hormonal contraception. Features of sexual dysfunction included problems with orgasm, desire, satisfaction, lubrication, pain, and arousal. More research is however still needed.

There are many possible reasons for a decrease in libido and sexual function, including fatigue, depression, anxiety, medical problems like diabetes or low thyroid, and - of course - relationship problems. Experts believe that, given the large number of potential causes for sexual dysfunction, oral contraceptives play a relatively small role. But the possibility is worth knowing about. And if you're a well-rested, happy woman with no medical problems and a wonderful relationship whose love life took a dive after you started the pill, your pill may indeed be to blame.

In your case I'd suggest giving it at least another cycle before making any further decisions.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2012/02/28

Hi Candy

Studies are mixed about whether oral contraceptives actually decrease libido in women. But a recent study of more than a thousand female medical students in Germany found that women using hormonal contraception were more likely to have sexual dysfunction than those using either no or non-hormonal contraception. Features of sexual dysfunction included problems with orgasm, desire, satisfaction, lubrication, pain, and arousal. More research is however still needed.

There are many possible reasons for a decrease in libido and sexual function, including fatigue, depression, anxiety, medical problems like diabetes or low thyroid, and - of course - relationship problems. Experts believe that, given the large number of potential causes for sexual dysfunction, oral contraceptives play a relatively small role. But the possibility is worth knowing about. And if you're a well-rested, happy woman with no medical problems and a wonderful relationship whose love life took a dive after you started the pill, your pill may indeed be to blame.

In your case I'd suggest giving it at least another cycle before making any further decisions.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement